Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 31, 2014, 06:35:33 AM

Login with username, password and session length


Members
  • Total Members: 23350
  • Latest: Smasher
Stats
  • Total Posts: 636702
  • Total Topics: 48324
  • Online Today: 185
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 97
Total: 99

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Tivicay  (Read 776 times)

0 Members and 1 Guest are viewing this topic.

Offline la-hir

  • Member
  • Posts: 24
Tivicay
« on: April 17, 2014, 05:15:49 AM »
Hello everyone! I will start with my labs - February diagnosed + cd4-467 vl-30.000. March cd4-367 vl-80.000. April cd4-414 20% vl-60.000 . My dr. start talking about treatment. Not yet, but somewhere soon. Next labs I will have in 3 months because I run marathon  (3,40) and she say, that my labs switching, so we will wait. And I have time to think about treatment- she give me options- Atripla (she not recommended that to me because I am student {medicine} and it could affect my study) Eviplera and Viramune with Kivexa or Truvada. I asked about Tivicay or Stribild , those are two regimes whith my preference. She just shake her head and say- it must be commissional approve and you clinically don't need them. (Living 15years in UK) apparently they are very expensive and NHS will not pay them for me. I ask if I can pay them by myself and she say, that it will bankrupt me. So is not chance in UK to get them. My question is - IS SHE RIGHT??  With her choices - Eviplera - I am vegan and very scare of food intake. Also hade some depression few years a go. And with that regime I will be scare with adherence- my school (week) day are different then my off days during weekend. And with Viramune - I have been all my childhood atopic - all the time cover with exema so I know what are rushes and am hell scare of them. Any suggestion for me??? Help please. Thank you! Lots of love! La-hir

Offline xinyuan

  • Member
  • Posts: 108
Re: Tivicay
« Reply #1 on: April 18, 2014, 03:49:34 AM »
I admit that I'm not familiar with the UK NHS system.

If I understand correctly, you are being offered the following regimens:
  • Atripla
  • Eviplera (aka Complera)
  • Viramune + Kivexa (aka Epzicom)
  • Viramune + Truvada

I must admit. The NHS equivalent of guidelines (BHIVA guidelines - http://www.bhiva.org/TreatmentofHIV1_2012.aspx) is very difficult to navigate.

Atripla (or rather the Sustiva component) is known to cause multiple psych side effects. So, I can see why that's off the table.

Eviplera may be problematic if you can't maintain the calorie intake. However, your VL is <100k. So, it shouldn't be a problem if you figure out adherence.

As for Viramune, you did have a CD4 less than 400. There is a known higher risk of liver issues if started in men with CD4 greater than 400 (http://en.wikipedia.org/wiki/Nevirapine). As for which backbone, I hope that she tested you for HLA-B*5701 mutation before offering Kivexa.

In all cases, close monitoring of your labs is in order.



Now as to why Stribild and Tivicay aren't options.

It seems there were multiple reasons for Stribild. You can read them here. Argument seems weak. Then again, they are footing the bill.

http://www.thebodypro.com/content/72985/nhs-england-approves-four-in-one-stribild-quad-for.html


As for Tivicay, it's too new on the block. NHS is still deciding on funding and will reach a decision this May / June.

http://www.ukmi.nhs.uk/applications/ndo/record_view_open.asp?newDrugID=5341


So, from what I see, unless you have private insurance, you'll have to depend on the NHS. Thus, you won't get NHS funding for those meds at this time.

Offline buginme2

  • Member
  • Posts: 2,841
Re: Tivicay
« Reply #2 on: April 18, 2014, 03:31:04 PM »
If it were me I would take the Eviplera (Complera) out of the 4 options that you mentioned.

Even if your vegan its really not that hard to eat 400 calories.  Its not like it requires a steak dinner.  It just requires a meal.  400 calories is not that much. 

I previously took Atripla.  Its ok.  Was easier to schedule than Complera is because you just take it when you go to bed.  But, it can be a mind fuck.

Viramune.  eh, there are better, newer options.  Why risk the liver injury? 

oh ya, full disclosure.  I take Complera myself.  Have for awhile.  Used to take Atripla.  Have never taken Viramune.

Offline vertigo

  • Member
  • Posts: 139
Re: Tivicay
« Reply #3 on: April 18, 2014, 04:46:39 PM »
Out of the options you list, I know my doc would go with Eviplera (Complera).  It does have a meal requirement, but unless you're down to just eating lettuce most people seem to manage OK.

Too bad so many hoops to jump thru to get an integrase inhibitor-based regime.  I'm probably biased because I'm on Isentress, but I think they're the way to go as long as you'll be adherent.  I would probably opt for Tivicay if I were starting today.  Since the NHS is paying I guess they get to make their own rules, but this is a big downside to that model of healthcare provision.

Offline la-hir

  • Member
  • Posts: 24
Re: Tivicay
« Reply #4 on: April 19, 2014, 04:11:16 AM »
Thank you very much guys for your advice. I hope- really hope, that NHS will approve Tivicay as general treatment for HIV by July when I should go for my other blood tests. My doctor talk about Viramune mainly because of my study and is prove that just this medication swipe virus from brain and don't have effect on mood and cognitive function- also she mentions that there are good cholesterol and I will definitely not have trouble with fat changes in long term. But I am terrify with the rash. I had in the pass huge skin condition with my eczema. So I am not sure about this. Do you know anyone how much chance I have to get rash with Viramune??  Well I signed up for UK trial of new medication. They have to start by July also - so hopefully I stay treatment naive  by then. Otherwise I will take Eviplera then. Once again thank you for advice. Lots of love!! La- hir

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.